MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7770728
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that during surgery, the interbody device broke into two pieces upon insertion.No fragments remain in the patient.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Visual, optical and microscopic examination of the returned implant identified witness marks on the posterior vertical surface, suggesting direct impact on the rear of the -01 base component.The ¿ears¿ of the -03 component are bent and cracked on one side and broken off on the other side, with the broken-off portion not returned for analysis, with the interior of the portion of the sidewalls deformed, consistent with significant impact.The vertical post of the -07 peek component is also broken off with remaining material deformation and fracture surface indicative of a torsional component.The above observations are consistent with significant impact during attempted insertion.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6597221
Report Number1030489-2017-01377
Device Sequence Number1149020
Product Code MAX
UDI-Device Identifier00643169430655
UDI-Public00643169430655
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Catalogue Number7770728
Device Lot Number0480361W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer08/28/2017
08/28/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date08/29/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR